Publications (1)3.93 Total impact
- [Show abstract] [Hide abstract]
ABSTRACT: Rheumatoid arthritis (RA) is a chronic, systemic inflammatory disorder. There is a clear association between some disease-modifying drugs used to treat RA and infection. The introduction of the anti-tumor necrosis factor (TNF) therapies has improved the outcome of severe RA. The TNF-antagonism may increase susceptibility to granulomatous pathogens such as Mycobacterium tuberculosis, Listeria monocytogenes, and Histoplasma capsulatum. We report the case of a 37-year-old woman with RA receiving an anti-TNF agent, who developed a rash on her back and both legs, which was finally diagnosed as tuberculoid leprosy. This is the first case of leprosy due to anti-TNF therapy reported in Europe. Clinicians should be aware of this and other types of atypical and serious infections that patients may suffer from when treated with anti-TNF agents.
hospital mateu orfilaPalma, Balearic Islands, Spain